Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


easily bruise
Apr 16, 2012

I need HELP please! I bruise very easily. Not sure if it caused from the meds I am on, however, there are blotches of blood on both of my arms.

My dermatologist has prescribe Ammonium Lactate 12% Cream twice a day. I have been using this cream for about a month, and my arms are not any better.

Being HIV positive since 1995 may be taking a toll on my body alone with other things, but I really need for these blotches to go away. I choose to wear long sleeves (even in 80 degree weather) to avoid people asking questions. This is not the way I want my life to be.

If you have any suggestions, I would appreciate it very much.

Response from Dr. Henry

This forum is focused on side effects of HIV medications-you dont mention which HIV medications you are taking. HIV under good control rarely results in easy bruising unless there is associated thrombocyopenia (low platelet count). Many drugs that contain aspirin or ibuprofen like drugs can aggravate bruising. Getting older is associated with more fragile capillaries and thinner skin which can lead to more easy bruising. Use of certain drugs like topical or systemic corticosteroids can also can thinning of skin. Vitamin deficiencies such as vitamins B12, C, or K, or folic acid can aggravate the problem. A good general health evaluation is recommended. KH



Previous
abdominal pain and weight loss
Next
Swollen lymph nodes all over my body

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement